Connect with others who understand.

sign up log in
About MyOsteoTeam
Real members of MyOsteoTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Has Anyone Noticed Hair Loss With Alendronate?

Has Anyone Noticed Hair Loss With Alendronate?

A MyOsteoTeam Member said:

I started fosamax a bit over three months ago, and i recently noticed marked thinning of my already fine, thin hair. I also began on plaquenil for rheumatoid rthritis at about the same time. I am trying to gather information to see which med is the most likely to have caused the hair loss. This is useful. Thank you to anyone who can post their feedback for the rest of our group to have more real life experiences to use in deciding what to do.

posted 4 months ago
A MyOsteoTeam Member said:

Not sure if I answered before but I stopped fosomax after my hair fell out in handfuls ( telegen effluvium) three months after I started. At 6 months I figured out a link and read of other accounts on it including a Netherlands study.. stopped it and hair stopped falling out within 6 weeks. It is now six months since I stopped and no hair is falling and regrow . On nothing but exercise and eating a lot of calcium … not sure how long that will help if it does. Might try Boniva next As I don’t want to get on any drug I can’t just stop if there’s a problem. I understand you can’t just stop Prolia. Good luck. Keep me posted.

posted 3 months ago
A MyOsteoTeam Member said:

Please let me know what they say!! I dont have pain or fractures either...and don't want any issues...with anything, on any topic!!! 🥴

posted 5 months ago
A MyOsteoTeam Member said:

I don't know what to go on now either, its very distressing, although I am lucky not to have any symptoms of osteoporosis, no pain, never had a fracture etc. Waiting to see specialist next month.

posted 5 months ago
A MyOsteoTeam Member said:

OH YES!!!!! i started alendronate march 31 2021..within about two and a half months i noticed my hair coming out. and it didn’t stop,,,out in HANDFULS EVERY DAY…and i do mean handfuls..many strands. never thought of the fosomax connection until oct. 31 2021 and started looking around on the web only to find this link. there is a netherlands study about it and it totally mirrored my experience: hair loss a few months after starting and it subsides totally a few months after stopping. i went to the dermatologist who confirmed i had telegen effluvium. it is now feb 2022 and my hair is growing back in according to the dermatologist who could see it and the falling out has totally stopped. so i am on nothing..will never take that,..osteo doc knows better than to suggest it again. i believe this hair loss connection is more common than people think. i reported this to the drug maker…and i suggest you do the same. the drug companies would never want that hair loss connection to get out or no one would take it but with enough complaints they will have to. i have no idea what to go on now as the prolix shot has so many side effects. keep me posted!!! carol

posted 5 months ago
Already a Member? Log in